Alert archive / Mississippi / Flash Flood Warnings in 2009

Flash Flood Warning 39, NWS Memphis, TN

May 6, 2009Coahoma County, Tallahatchie County, Mississippi

NWS Memphis, TN issued this flash flood warning at May 6, 2009, 8:21 AM CDT for Coahoma County, Tallahatchie County, Mississippi. It was in force for 114 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 6, 2009, 8:21 AM CDT (13:21 UTC)
Expired
May 6, 2009, 10:15 AM CDT
In force
114 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon
Flood severity
None

Counties Coahoma County, MS, Tallahatchie County, MS

The radar

The Memphis radar (KNQA), 163 km from the middle of the area, began a volume at 13:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 6, 9:30 AM CDTFLASH FLOODPaynes, MSSEVERAL ROADS FLOODED IN THE PAYNES AREA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 68 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 1.4 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2009-05-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 14 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2009-05-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 85 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
14 J/kg
Mixed-layer CIN
-384 J/kg
Mixed-layer LCL
564 m above ground
0-6 km bulk shear
69 kt
0-1 km storm-relative helicity
85 m²/s²
0-3 km storm-relative helicity
169 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KMEG 061322
FFWMEG
MSC027-135-061515-
/O.NEW.KMEG.FF.W.0039.090506T1322Z-090506T1515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
821 AM CDT WED MAY 6 2009

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHERN COAHOMA COUNTY IN NORTHWEST MISSISSIPPI...
  TALLAHATCHIE COUNTY IN NORTHWEST MISSISSIPPI...

* UNTIL 1015 AM CDT

* AT 821 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  VERY HEAVY RAIN OVER THE WARNED AREA. OVER THE PAST 3 HOURS...2 TO 
  4 INCHES OF RAINFALL HAS FALLEN ACROSS THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SHERARD AND
  DUBLIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE IN THE 
WARNED AREA.

.MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE
USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS
POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING
FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT FLASH FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3370 9029 3377 9023 3377 9018 3382 9018
      3381 9044 3398 9044 3398 9066 3413 9066
      3414 9088 3416 9081 3420 9083 3427 9077
      3415 9052 3406 9045 3408 8994 3382 8993
      3382 9013 3372 9013 3372 9023

$$
1 follow-up statement
000 
WGUS74 KMEG 061453
FFSMEG

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
952 AM CDT WED MAY 6 2009

MSC027-135-061515-
/O.CON.KMEG.FF.W.0039.000000T0000Z-090506T1515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
COAHOMA MS-TALLAHATCHIE MS-
952 AM CDT WED MAY 6 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1015 AM CDT FOR
TALLAHATCHIE AND SOUTHERN COAHOMA COUNTIES...

AT 952 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE VERY HEAVY RAIN OVER THE WARNED AREA. 4 TO 6 INCHES OF
RAINFALL HAS FALLEN ACROSS THE WARNED AREA.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TUTWILER...
SUMNER...SHERARD...DUBLIN AND CHARLESTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE IN THE 
WARNED AREA AND ADDITIONAL FLASH FLOOD WARNINGS WILL LIKELY BE 
REQUIRED.

.MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE
USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS
POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING
FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3370 9029 3377 9023 3377 9018 3382 9018
      3381 9044 3398 9044 3398 9066 3413 9066
      3414 9088 3416 9081 3420 9083 3427 9077
      3415 9052 3406 9045 3408 8994 3382 8993
      3382 9013 3372 9013 3372 9023

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at May 6, 6:45 AM CDT, 1 hour 36 minutes earlier.

Area forecast discussion, May 6, 6:45 AM CDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
645 AM CDT WED MAY 6 2009

.UPDATE...
UPDATED TO ADD 12Z AVIATION DISCUSSION.

&&

.PREV DISCUSSION... /ISSUED 442 AM CDT WED MAY 6 2009/

DISCUSSION...
ACTIVE WEATHER CONTINUES ACROSS THE SOUTHERN PORTIONS OF THE
MIDSOUTH THIS EARLY MORNING AS SEVERE THUNDERSTORMS AND HEAVY
RAINFALL PLAGUE THE AREA. SEVERE WEATHER REPORTS HAVE BEEN LIMITED
TONIGHT BUT THINK THIS CAN BE ATTRIBUTED TO THESE STORMS OCCURRING
IN THE MIDDLE OF THE NIGHT. AWOS REPORTS FROM TUNICA AND OLIVE
BRANCH BOTH HAD WIND GUSTS OF 40+ KNOTS EARLIER THIS MORNING.
THE SEVERE WEATHER AND FLASH FLOOD THREAT WILL CONTINUE FOR THE
NEXT COUPLE OF HOURS BEFORE THE MAIN LINE OF STORMS SINKS SOUTH
OF THE FORECAST AREA. STILL THINK HEAVY RAINFALL WILL BE POSSIBLE
ACROSS EASTERN ARKANSAS AND NORTH MISSISSIPPI TODAY SO WILL NEED
TO MAKE A DECISION ABOUT KEEPING THE FLASH FLOOD WATCH...ESPECIALLY
NORTH OF INTERSTATE 40.

THE BULK OF THE THUNDERSTORMS WILL MOVE SOUTH OF THE FORECAST AREA
THIS EVENING ALLOWING SOME DRIER CONDITIONS TO MOVE INTO AREAS
NORTH OF INTERSTATE 40. THINK THE AREA WILL HAVE A BREAK IN THE
ACTION ON THURSDAY BUT MODELS REALLY BEGIN TO DISAGREE THURSDAY
NIGHT INTO FRIDAY AS THE GFS IS MUCH DRIER COMPARED TO THE WETTER
ECMWF. CONSIDERING THE DIFFICULTY AND LOW CONFIDENCE IN
PINPOINTING THE EXACT TIME AND PLACEMENT OF THESE COMPLEXES...DID
NOT ALTER THE FORECAST TOO MUCH AND KEPT THE BEST CHANCES FOR
PRECIPITATION ACROSS AREAS NORTH OF INTERSTATE 40. COLD FRONT WILL
MOVE SOUTH ACROSS THE FORECAST AREA FRIDAY AND FRIDAY NIGHT
INCREASING THE CHANCES FOR SHOWERS AND THUNDERSTORMS. STRONG TO
SEVERE THUNDERSTORMS WILL ALSO BE POSSIBLE DURING THIS TIME FRAME BUT
CONFIDENCE CONTINUES TO BE LOW ON TIMING AND PLACEMENT.

THIS FRONTAL BOUNDARY WILL STALL ACROSS THE AREA OVER THE WEEKEND
KEEPING HIGH RAIN CHANCES IN THE FORECAST AS IMPULSE AFTER IMPULSE
MOVES OVER THE REGION. COOL AND CLOUDY CONDITIONS WILL PERSIST
DURING THE WEEKEND AS BELOW NORMAL TEMPERATURES CAN BE EXPECTED.
FINALLY BY MONDAY...HIGH PRESSURE WILL BUILD EAST OF THE AREA
ALLOWING SOUTHERLY FLOW TO INCREASE. DRY AND WARM CONDITIONS CAN
BE EXPECTED TUESDAY AND WEDNESDAY AS HIGH TEMPERATURES REACH WELL
INTO THE 80S.

KNS

&&

.AVIATION...
12Z TAF CYCLE

SHOWERS AND THUNDERSTORMS ASSOCIATED WITH A MESOSCALE CONVECTIVE
SYSTEM WHICH BROUGHT SEVERE THUNDERSTORMS TO THE MID SOUTH REGION
OVERNIGHT IS FINALLY BEGINNING TO WIND DOWN THIS MORNING DOWN TO
RAIN SHOWERS WITH EMBEDDED THUNDERSTORMS. BACK EDGE OF CONVECTIVE
ACTIVITY NEAR MKL/MEM AND ALREADY THROUGH JBR. IFR/MVFR CONDITIONS
WILL QUICKLY IMPROVE TO VFR CONDITIONS AT ALL SITES ESPECIALLY
AFTER 21Z. KEPT VCTS IN MEM/TUP TAFS FOR TODAY AS SOME
REDEVELOPMENT MAY OCCUR ACROSS THESE AREAS BUT OVERALL CONFIDENCE
IS LOW. FOG POTENTIAL LOOKS VERY GOOD TONIGHT WITH CLEAR
SKIES AND LIGHT/CALM WINDS AND BROUGHT VISIBILITIES DOWN TO 1SM
LATE TONIGHT. WILL LET DAY/EVENING SHIFT EVALUATE POTENTIAL FOR
LIFR CONDITIONS ASSOCIATED WITH FOG.

CJC

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  76  67  86  72 / 100  20  10  20
MKL  74  60  84  67 / 100  20  20  30
JBR  75  60  84  68 /  70  10  10  40
TUP  75  65  86  68 / 100  40  20  20

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH UNTIL 4 PM CDT THIS AFTERNOON FOR CRITTENDEN-
     CROSS-LEE AR-PHILLIPS-ST. FRANCIS.

MO...NONE.
MS...FLASH FLOOD WATCH UNTIL 4 PM CDT THIS AFTERNOON FOR ALCORN-
     BENTON MS-CALHOUN-CHICKASAW-COAHOMA-DESOTO-ITAWAMBA-
     LAFAYETTE-LEE MS-MARSHALL-MONROE-PANOLA-PONTOTOC-PRENTISS-
     QUITMAN-TALLAHATCHIE-TATE-TIPPAH-TISHOMINGO-TUNICA-UNION-
     YALOBUSHA.

TN...FLASH FLOOD WATCH UNTIL 4 PM CDT THIS AFTERNOON FOR CARROLL-
     CHESTER-CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-HARDEMAN-
     HARDIN-HAYWOOD-HENDERSON-HENRY-LAKE-LAUDERDALE-MADISON-
     MCNAIRY-OBION-SHELBY-TIPTON-WEAKLEY.

&&
Hazardous weather outlook, May 6, 7:53 AM CDT, 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
753 AM CDT WED MAY 6 2009

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-071500-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
753 AM CDT WED MAY 6 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

HEAVY RAINFALL AND FLASH FLOODING WILL CONTINUE ACROSS AREAS ALONG
AND SOUTH OF INTERSTATE 40 AS A FLASH FLOOD WATCH IS IN EFFECT.
ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE
THROUGH THIS AFTERNOON.

A FEW STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS
AREAS SOUTH OF A LINE FROM CLARKSDALE MS TO ABERDEEN MS. THE MAIN
HAZARDS WILL BE DAMAGING WINDS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE ON FRIDAY AS A
COLD FRONT MOVES INTO THE AREA. THE MAIN SEVERE WEATHER HAZARDS
WILL BE DAMAGING WINDS AND LARGE HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED ACROSS PORTIONS OF THE MIDSOUTH
ON FRIDAY.

KNS

In the hours before

Local storm report, May 6, 6:40 AM CDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
640 AM CDT WED MAY 06 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0203 AM     TSTM WND DMG     MARVELL                 34.56N 90.91W
05/06/2009                   PHILLIPS           AR   LAW ENFORCEMENT

            SEVERAL TREES DOWN

0216 AM     TSTM WND DMG     LEXA                    34.60N 90.75W
05/06/2009                   PHILLIPS           AR   LAW ENFORCEMENT

            SEVERAL TREES DOWN

0226 AM     TSTM WND DMG     WEST HELENA             34.55N 90.65W
05/06/2009                   PHILLIPS           AR   LAW ENFORCEMENT

            SEVERAL TREES DOWN

0630 AM     FLASH FLOOD      LEXA                    34.60N 90.75W
05/06/2009                   PHILLIPS           AR   LAW ENFORCEMENT

            FLOODED ROADS FROM LEXA SOUTH THROUGH WEST HELENA

&&

MRM
Local storm report, May 6, 6:55 AM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
655 AM CDT WED MAY 06 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 AM     FLASH FLOOD      FORREST CITY            35.01N 90.79W
05/06/2009                   ST. FRANCIS        AR   TRAINED SPOTTER

            NUMEROUS ROADS ALL AROUND SAINT FRANCIS COUNTY FLOODED.
            NO HOMES OR BUSINESSES DAMAGED.

&&

MRM
Local storm report, May 6, 7:03 AM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
703 AM CDT WED MAY 06 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 AM     FLASH FLOOD      SENATOBIA               34.62N 89.97W
05/06/2009                   TATE               MS   LAW ENFORCEMENT

            FLASH FLOODING COUNTY WIDE SEVERAL ROADS CLOSED

0605 AM     FLASH FLOOD      TUPELO                  34.26N 88.73W
05/06/2009                   LEE                MS   EMERGENCY MNGR

            FLOODED ROADS IN TUPELO

0630 AM     FLASH FLOOD      LEXA                    34.60N 90.75W
05/06/2009                   PHILLIPS           AR   LAW ENFORCEMENT

            FLOODED ROADS FROM LEXA SOUTH THROUGH WEST HELENA

&&

MRM
Local storm report, May 6, 7:04 AM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
704 AM CDT WED MAY 06 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0203 AM     TSTM WND DMG     MARVELL                 34.56N 90.91W
05/06/2009                   PHILLIPS           AR   LAW ENFORCEMENT

            SEVERAL TREES DOWN

0216 AM     TSTM WND DMG     LEXA                    34.60N 90.75W
05/06/2009                   PHILLIPS           AR   LAW ENFORCEMENT

            SEVERAL TREES DOWN

0226 AM     TSTM WND DMG     WEST HELENA             34.55N 90.65W
05/06/2009                   PHILLIPS           AR   LAW ENFORCEMENT

            SEVERAL TREES DOWN

0330 AM     FLASH FLOOD      FORREST CITY            35.01N 90.79W
05/06/2009                   ST. FRANCIS        AR   TRAINED SPOTTER

            NUMEROUS ROADS ALL AROUND SAINT FRANCIS COUNTY FLOODED.
            NO HOMES OR BUSINESSES DAMAGED.

0334 AM     TSTM WND DMG     LYON                    34.22N 90.54W
05/06/2009                   COAHOMA            MS   LAW ENFORCEMENT

            TREES DOWN ON HOUSE

0345 AM     TSTM WND DMG     INDEPENDENCE            34.70N 89.80W
05/06/2009                   TATE               MS   LAW ENFORCEMENT

            TREES DOWN COUNTY WIDE

0415 AM     TSTM WND DMG     LAMBERT                 34.20N 90.28W
05/06/2009                   QUITMAN            MS   EMERGENCY MNGR

            SEVERAL LARGE TREES DOWN OVER POWER LINES

0415 AM     TSTM WND DMG     BATESVILLE              34.32N 89.94W
05/06/2009                   PANOLA             MS   TRAINED SPOTTER

            SEVERAL LARGE TREES DOWN AT THE GOLF COURSE. WIND GUSTS
            ESTIMATED AT 60 TO 70 MPH.

0415 AM     TSTM WND DMG     MARKS                   34.25N 90.27W
05/06/2009                   QUITMAN            MS   EMERGENCY MNGR

            SEVERAL LARGE TREES DOWN.POWER LINES DOWN.

0435 AM     HAIL             TAYLOR                  34.27N 89.58W
05/06/2009  E1.75 INCH       LAFAYETTE          MS   EMERGENCY MNGR

            GOLF BALL HAIL REPORTED IN THE SOUTHWEST SECTIONS OF
            LAFAYETTE COUNTY.ROUTES 313 AND 331 AND 333.

0435 AM     TSTM WND DMG     TAYLOR                  34.27N 89.58W
05/06/2009                   LAFAYETTE          MS   TRAINED SPOTTER

            SEVERAL LARGE TREES DOWN AROUND THE SOUTHWEST SECTIONS OF
            LAFAYETTE COUNTY

0445 AM     TSTM WND DMG     1 S OXFORD              34.35N 89.53W
05/06/2009                   LAFAYETTE          MS   TRAINED SPOTTER

            LARGE TREES DOWN ON COUNTY ROAD 418 FUDGETOWN ROAD NEAR
            JUNCTION OF HWY 334

0510 AM     TSTM WND DMG     1 W THEO                34.93N 88.72W
05/06/2009                   ALCORN             MS   LAW ENFORCEMENT

            ON HIGHWAY 72...UNION CENTER AREA. MOBILE HOME SEVERELY
            DAMAGED. 2 PEOPLE TRAPPED.

0530 AM     FLASH FLOOD      SENATOBIA               34.62N 89.97W
05/06/2009                   TATE               MS   LAW ENFORCEMENT

            FLASH FLOODING COUNTY WIDE SEVERAL ROADS CLOSED

0542 AM     TSTM WND DMG     TUPELO                  34.26N 88.73W
05/06/2009                   LEE                MS   EMERGENCY MNGR

            SEVERAL TREES DOWN AROUND TUPELO AREA

0605 AM     FLASH FLOOD      TUPELO                  34.26N 88.73W
05/06/2009                   LEE                MS   EMERGENCY MNGR

            FLOODED ROADS IN TUPELO

0630 AM     FLASH FLOOD      LEXA                    34.60N 90.75W
05/06/2009                   PHILLIPS           AR   LAW ENFORCEMENT

            FLOODED ROADS FROM LEXA SOUTH THROUGH WEST HELENA

&&

MRM
Local storm report, May 6, 7:11 AM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
711 AM CDT WED MAY 06 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0203 AM     TSTM WND DMG     MARVELL                 34.56N 90.91W
05/06/2009                   PHILLIPS           AR   LAW ENFORCEMENT

            SEVERAL TREES DOWN

0216 AM     TSTM WND DMG     LEXA                    34.60N 90.75W
05/06/2009                   PHILLIPS           AR   LAW ENFORCEMENT

            SEVERAL TREES DOWN

0226 AM     TSTM WND DMG     WEST HELENA             34.55N 90.65W
05/06/2009                   PHILLIPS           AR   LAW ENFORCEMENT

            SEVERAL TREES DOWN

0330 AM     FLASH FLOOD      FORREST CITY            35.01N 90.79W
05/06/2009                   ST. FRANCIS        AR   TRAINED SPOTTER

            NUMEROUS ROADS ALL AROUND SAINT FRANCIS COUNTY FLOODED.
            NO HOMES OR BUSINESSES DAMAGED.

0334 AM     TSTM WND DMG     LYON                    34.22N 90.54W
05/06/2009                   COAHOMA            MS   LAW ENFORCEMENT

            TREES DOWN ON HOUSE

0345 AM     TSTM WND DMG     INDEPENDENCE            34.70N 89.80W
05/06/2009                   TATE               MS   LAW ENFORCEMENT

            TREES DOWN COUNTY WIDE

0415 AM     TSTM WND DMG     LAMBERT                 34.20N 90.28W
05/06/2009                   QUITMAN            MS   EMERGENCY MNGR

            SEVERAL LARGE TREES DOWN OVER POWER LINES

0415 AM     TSTM WND DMG     BATESVILLE              34.32N 89.94W
05/06/2009                   PANOLA             MS   TRAINED SPOTTER

            SEVERAL LARGE TREES DOWN AT THE GOLF COURSE. WIND GUSTS
            ESTIMATED AT 60 TO 70 MPH.

0415 AM     TSTM WND DMG     MARKS                   34.25N 90.27W
05/06/2009                   QUITMAN            MS   EMERGENCY MNGR

            SEVERAL LARGE TREES DOWN.POWER LINES DOWN.

0420 AM     TSTM WND DMG     SENATOBIA               34.62N 89.97W
05/06/2009                   TATE               MS   EMERGENCY MNGR

            SEVERAL TREES DOWN COUNTY WIDE

0435 AM     HAIL             TAYLOR                  34.27N 89.58W
05/06/2009  E1.75 INCH       LAFAYETTE          MS   EMERGENCY MNGR

            GOLF BALL HAIL REPORTED IN THE SOUTHWEST SECTIONS OF
            LAFAYETTE COUNTY.ROUTES 313 AND 331 AND 333.

0435 AM     TSTM WND DMG     TAYLOR                  34.27N 89.58W
05/06/2009                   LAFAYETTE          MS   TRAINED SPOTTER

            SEVERAL LARGE TREES DOWN AROUND THE SOUTHWEST SECTIONS OF
            LAFAYETTE COUNTY

0445 AM     TSTM WND DMG     1 S OXFORD              34.35N 89.53W
05/06/2009                   LAFAYETTE          MS   TRAINED SPOTTER

            LARGE TREES DOWN ON COUNTY ROAD 418 FUDGETOWN ROAD NEAR
            JUNCTION OF HWY 334

0510 AM     TSTM WND DMG     1 W THEO                34.93N 88.72W
05/06/2009                   ALCORN             MS   LAW ENFORCEMENT

            ON HIGHWAY 72...UNION CENTER AREA. MOBILE HOME SEVERELY
            DAMAGED. 2 PEOPLE TRAPPED.

0530 AM     FLASH FLOOD      SENATOBIA               34.62N 89.97W
05/06/2009                   TATE               MS   LAW ENFORCEMENT

            FLASH FLOODING COUNTY WIDE SEVERAL ROADS CLOSED

0542 AM     TSTM WND DMG     TUPELO                  34.26N 88.73W
05/06/2009                   LEE                MS   EMERGENCY MNGR

            SEVERAL TREES DOWN AROUND TUPELO AREA

0605 AM     FLASH FLOOD      TUPELO                  34.26N 88.73W
05/06/2009                   LEE                MS   EMERGENCY MNGR

            FLOODED ROADS IN TUPELO

0630 AM     FLASH FLOOD      LEXA                    34.60N 90.75W
05/06/2009                   PHILLIPS           AR   LAW ENFORCEMENT

            FLOODED ROADS FROM LEXA SOUTH THROUGH WEST HELENA

&&

MRM
Local storm report, May 6, 7:18 AM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MEMPHIS TN
718 AM CDT WED MAY 06 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0203 AM     TSTM WND DMG     MARVELL                 34.56N 90.91W
05/06/2009                   PHILLIPS           AR   LAW ENFORCEMENT

            SEVERAL TREES DOWN

0216 AM     TSTM WND DMG     LEXA                    34.60N 90.75W
05/06/2009                   PHILLIPS           AR   LAW ENFORCEMENT

            SEVERAL TREES DOWN

0226 AM     TSTM WND DMG     WEST HELENA             34.55N 90.65W
05/06/2009                   PHILLIPS           AR   LAW ENFORCEMENT

            SEVERAL TREES DOWN

0330 AM     FLASH FLOOD      FORREST CITY            35.01N 90.79W
05/06/2009                   ST. FRANCIS        AR   TRAINED SPOTTER

            NUMEROUS ROADS ALL AROUND SAINT FRANCIS COUNTY FLOODED.
            NO HOMES OR BUSINESSES DAMAGED.

0334 AM     TSTM WND DMG     LYON                    34.22N 90.54W
05/06/2009                   COAHOMA            MS   LAW ENFORCEMENT

            TREES DOWN ON HOUSE

0345 AM     TSTM WND DMG     INDEPENDENCE            34.70N 89.80W
05/06/2009                   TATE               MS   LAW ENFORCEMENT

            TREES DOWN COUNTY WIDE

0415 AM     TSTM WND DMG     LAMBERT                 34.20N 90.28W
05/06/2009                   QUITMAN            MS   EMERGENCY MNGR

            SEVERAL LARGE TREES DOWN OVER POWER LINES

0415 AM     TSTM WND DMG     BATESVILLE              34.32N 89.94W
05/06/2009                   PANOLA             MS   TRAINED SPOTTER

            SEVERAL LARGE TREES DOWN AT THE GOLF COURSE. WIND GUSTS
            ESTIMATED AT 60 TO 70 MPH.

0415 AM     TSTM WND DMG     MARKS                   34.25N 90.27W
05/06/2009                   QUITMAN            MS   EMERGENCY MNGR

            SEVERAL LARGE TREES DOWN.POWER LINES DOWN.

0420 AM     TSTM WND DMG     BATESVILLE              34.32N 89.94W
05/06/2009                   PANOLA             MS   EMERGENCY MNGR

            SEVERAL TREES DOWN COUNTY WIDE

0435 AM     HAIL             TAYLOR                  34.27N 89.58W
05/06/2009  E1.75 INCH       LAFAYETTE          MS   EMERGENCY MNGR

            GOLF BALL HAIL REPORTED IN THE SOUTHWEST SECTIONS OF
            LAFAYETTE COUNTY.ROUTES 313 AND 331 AND 333.

0435 AM     TSTM WND DMG     TAYLOR                  34.27N 89.58W
05/06/2009                   LAFAYETTE          MS   TRAINED SPOTTER

            SEVERAL LARGE TREES DOWN AROUND THE SOUTHWEST SECTIONS OF
            LAFAYETTE COUNTY

0445 AM     TSTM WND DMG     1 S OXFORD              34.35N 89.53W
05/06/2009                   LAFAYETTE          MS   TRAINED SPOTTER

            LARGE TREES DOWN ON COUNTY ROAD 418 FUDGETOWN ROAD NEAR
            JUNCTION OF HWY 334

0510 AM     TSTM WND DMG     1 W THEO                34.93N 88.72W
05/06/2009                   ALCORN             MS   LAW ENFORCEMENT

            ON HIGHWAY 72...UNION CENTER AREA. MOBILE HOME SEVERELY
            DAMAGED. 2 PEOPLE TRAPPED.

0530 AM     FLASH FLOOD      SENATOBIA               34.62N 89.97W
05/06/2009                   TATE               MS   LAW ENFORCEMENT

            FLASH FLOODING COUNTY WIDE SEVERAL ROADS CLOSED

0542 AM     TSTM WND DMG     TUPELO                  34.26N 88.73W
05/06/2009                   LEE                MS   EMERGENCY MNGR

            SEVERAL TREES DOWN AROUND TUPELO AREA

0605 AM     FLASH FLOOD      TUPELO                  34.26N 88.73W
05/06/2009                   LEE                MS   EMERGENCY MNGR

            FLOODED ROADS IN TUPELO

0630 AM     FLASH FLOOD      LEXA                    34.60N 90.75W
05/06/2009                   PHILLIPS           AR   LAW ENFORCEMENT

            FLOODED ROADS FROM LEXA SOUTH THROUGH WEST HELENA

&&

MRM

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 5, 10:13 PM CDTAreal Flood AdvisoryMEGCoahoma, Panola, Quitman, Tallahatchie62 min
May 5, 11:18 PM CDTSevere Thunderstorm WarningMEGChickasaw, Lee, Monroe, Pontotoc42 min
May 5, 11:33 PM CDTAreal Flood AdvisoryMEGCalhoun, Chickasaw, Lafayette, Panola, Pontotoc, Quitman and 3 more57 min
May 6, 12:04 AM CDTSevere Thunderstorm WarningMEGCalhoun, Yalobusha41 min
May 6, 12:19 AM CDTSevere Thunderstorm WarningMEGChickasaw, Lee, Monroe, Pontotoc21 min
May 6, 12:23 AM CDTFlash Flood WarningMEGCalhoun, Chickasaw, Itawamba, Lafayette, Lee, Monroe and 3 more12 hr
May 6, 1:20 AM CDTSevere Thunderstorm WarningMEGCalhoun, Chickasaw, Monroe70 min
May 6, 1:27 AM CDTFlash Flood WarningMEGTunica6 hr
May 6, 2:22 AM CDTTornado WarningMEGTunica38 min
May 6, 2:29 AM CDTFlash Flood WarningMEGCoahoma, DeSoto, Panola, Quitman, Tallahatchie, Tate and 1 more6 hr
May 6, 2:31 AM CDTSevere Thunderstorm WarningMEGDeSoto, Tunica44 min
May 6, 2:40 AM CDTSevere Thunderstorm WarningMEGCoahoma, Quitman, Tate, Tunica50 min
May 6, 2:45 AM CDTSevere Thunderstorm WarningMEGCoahoma60 min
May 6, 2:47 AM CDTTornado WarningMEGDeSoto, Tate, Tunica43 min
May 6, 3:15 AM CDTSevere Thunderstorm WarningMEGDeSoto, Panola, Tate, Tunica45 min
May 6, 3:24 AM CDTSevere Thunderstorm WarningMEGCoahoma, Panola, Quitman, Tallahatchie, Tunica, Yalobusha66 min
May 6, 3:29 AM CDTTornado WarningMEGItawamba, Lee, Tishomingo22 min
May 6, 3:46 AM CDTSevere Thunderstorm WarningMEGBenton, DeSoto, Lafayette, Marshall, Panola, Tate44 min
May 6, 4:00 AM CDTTornado WarningMEGBenton, Lafayette, Marshall, Tate, Tippah45 min
May 6, 4:06 AM CDTFlash Flood WarningMEGAlcorn, Benton, Itawamba, Lafayette, Lee, Marshall and 7 more6 hr
May 6, 4:15 AM CDTSevere Thunderstorm WarningMEGCalhoun, Lafayette, Panola, Quitman, Tallahatchie, Yalobusha60 min
May 6, 4:18 AM CDTTornado WarningMEGLafayette, Panola42 min
May 6, 4:22 AM CDTSevere Thunderstorm WarningMEGAlcorn, Benton, Lafayette, Marshall, Tippah, Union53 min
May 6, 4:42 AM CDTSevere Thunderstorm WarningMEGCalhoun, Chickasaw, Lafayette, Pontotoc, Union, Yalobusha48 min
May 6, 5:03 AM CDTSevere Thunderstorm WarningMEGAlcorn, Lee, Prentiss, Tippah, Tishomingo, Union42 min
May 6, 5:07 AM CDTSevere Thunderstorm WarningMEGCalhoun, Chickasaw, Lee, Pontotoc, Union68 min
May 6, 5:10 AM CDTSevere Thunderstorm WarningMEGCalhoun, Chickasaw, Tallahatchie, Yalobusha65 min
May 6, 5:32 AM CDTSevere Thunderstorm WarningMEGAlcorn, Itawamba, Lee, Prentiss, Tishomingo43 min
May 6, 5:37 AM CDTSevere Thunderstorm WarningMEGChickasaw, Itawamba, Lee, Monroe68 min
May 6, 5:57 AM CDTSevere Thunderstorm WarningMEGChickasaw, Monroe63 min
May 6, 9:43 AM CDTRiver Flood WarningMEGMonroe32 hr
May 6, 9:43 AM CDTRiver Flood WarningMEGMonroe32 hr
May 6, 10:07 AM CDTFlash Flood WarningMEGCoahoma, Lafayette, Panola, Quitman, Tallahatchie, Yalobusha113 min
May 6, 10:29 AM CDTRiver Flood WarningMEGTate, Tunica19 hr
May 6, 10:29 AM CDTRiver Flood WarningMEGQuitman22 hr
May 6, 10:29 AM CDTRiver Flood WarningMEGTallahatchie22 hr
May 6, 10:29 AM CDTRiver Flood WarningMEGTallahatchie22 hr
May 6, 10:29 AM CDTRiver Flood WarningMEGLafayette, Marshall, Union11 hr
May 6, 12:02 PM CDTAreal Flood WarningMEGCoahoma, Lafayette, Panola, Quitman, Tallahatchie, Tunica6 hr
May 6, 12:23 PM CDTFlash Flood WarningMEGCalhoun, Chickasaw, Itawamba, Lafayette, Lee, Monroe and 2 more118 min
May 6, 2:25 PM CDTAreal Flood WarningMEGCalhoun, Chickasaw, Lafayette, Lee, Monroe, Pontotoc and 1 more8 hr

Nearby

Flash Flood Warnings in Mississippi, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.